Alert archive / Oklahoma / Wind Advisories in 2015
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 2, 2015, 8:58 PM CDT for 33 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Apr 3, 2015, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 8:58 PM CDT (01:58 UTC)
- In effect from
- Apr 3, 2015, 1:00 AM CDT
- Expired
- Apr 3, 2015, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 36 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS74 KOUN 030158 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT THU APR 2 2015 OKZ004>030-033>038-TXZ083>085-031800- /O.NEW.KOUN.WI.Y.0007.150403T0600Z-150403T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON 858 PM CDT THU APR 2 2015 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY. * TIMING: OVERNIGHT THROUGH FRIDAY AFTERNOON * WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST WEST ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHT OBJECTS THAT ARE NOT SECURED OUTDOORS MAY BE LOFTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ AUSTIN
2 follow-up statements
499 WWUS74 KOUN 030830 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT FRI APR 3 2015 OKZ004>030-033>038-TXZ083>085-031630- /O.CON.KOUN.WI.Y.0007.000000T0000Z-150403T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON 330 AM CDT FRI APR 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING: UNTIL 1 PM FRIDAY. * WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS 40 TO 45 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST WEST ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHT OBJECTS THAT ARE NOT SECURED OUTDOORS MAY BE LOFTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
559 WWUS74 KOUN 031517 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1017 AM CDT FRI APR 3 2015 OKZ004>022-024>026-028>030-033-034-TXZ083-084-031630- /O.CAN.KOUN.WI.Y.0007.000000T0000Z-150403T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CANADIAN-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-HARMON-GREER-HARDEMAN-FOARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...PURCELL... NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...QUANAH... CHILLICOTHE...CROWELL 1017 AM CDT FRI APR 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WINDS WILL PERSIST EARLY TODAY... WIND GUSTS ARE EXPECTED TO REMAIN BELOW 40 MPH... THEREFORE THE WIND ADVISORY IS CANCELLED FOR MUCH OF NORTHERN AND CENTRAL OKLAHOMA AND PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. $$ OKZ023-027-035>038-TXZ085-031800- /O.CON.KOUN.WI.Y.0007.000000T0000Z-150403T1800Z/ CADDO-GRADY-KIOWA-JACKSON-TILLMAN-COMANCHE-WILBARGER- INCLUDING THE CITIES OF...ANADARKO...CHICKASHA...HOBART...ALTUS... FREDERICK...LAWTON...VERNON 1017 AM CDT FRI APR 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS 40 TO 45 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST WEST ORIENTED ROADWAYS...ESPECIALLY IN HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHT OBJECTS THAT ARE NOT SECURED OUTDOORS MAY BE LOFTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:38 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 2, 6:38 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 638 PM CDT THU APR 2 2015 .DISCUSSION... AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW. && .AVIATION... HAVE HIGH CONFIDENCE OF VFR CONDITIONS AT ALL SITES THROUGH 06Z. A COLD FRONT WILL MOVE SOUTH AND THROUGH THE AREA BRINGING INCREASING NORTH WINDS 06-15Z. A FEW GUSTS MAY EXCEED 35 KT. SOME MVFR CEILINGS WILL LIKELY FORM BEHIND THE COLD FRONT. -DZ MAY FORM AS WELL...BUT DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE. HAVE HIGH CONFIDENCE THAT ALL SITES WILL BECOME VFR AGAIN BY 20Z. CHANCES FOR TSRA APPEAR TO BE TOO LOW TO MENTION AT ANY GIVEN SITE AT THIS TIME. MBS && .PREV DISCUSSION... /ISSUED 244 PM CDT THU APR 2 2015/ DISCUSSION... FRONT THAT MOVED INTO THE AREA OVERNIGHT INTO THIS MORNING STALLED AND IS LIFTING BACK NORTH THIS AFTERNOON. THIS BOUNDARY WILL CONTINUE TO LIFT NORTH THE REST OF THIS AFTERNOON AND EVENING. SOME SEVERE STORMS WILL STILL BE POSSIBLE THIS EVENING IN SE PORTIONS OF THE FA. A STRONGER COLD FRONT WILL MOVE ACROSS THE REGION EARLY FRIDAY MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE FA NEAR AND BEHIND THE FRONT. GUSTY NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT FRIDAY MORNING. SOME GUSTS OVER 40 MPH ARE NOT OUT OF THE QUESTION BUT MOST AREAS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA SO WILL HOLD OFF ON ISSUING ONE FOR NOW AND LET LATER SHIFTS MONITOR. THE SHOWERS AND THUNDERSTORMS WILL END FRIDAY MORNING AS COOLER AND DRIER AIR MOVES INTO THE AREA. COOL/COLD TEMPERATURES ARE EXPECTED FRIDAY NIGHT/SATURDAY MORNING WITH SOME LOCATIONS DROPPING INTO THE MID 30S. SOME PATCHY FROST MAY BE POSSIBLE IN PARTS OF NORTHERN OK. SHOWER AND THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT AND CONTINUE INTO SUNDAY AS WAA DEVELOPS AND MOVES INTO THE FA. THE BEST CHANCE FOR RAIN WILL BE IN SE PARTS OF THE FA. LOW HUMIDITIES ARE EXPECTED SATURDAY AND MONDAY SO ELEVATED WILDFIRE POTENTIAL IS EXPECTED... ESPECIALLY IN WESTERN PARTS OF THE FA. ANOTHER FRONT IS EXPECTED TO MOVE INTO AND HANG OUT IN THE FA NEXT TUESDAY INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 54 62 39 68 / 10 10 0 0 HOBART OK 50 64 37 66 / 10 0 0 0 WICHITA FALLS TX 60 67 41 67 / 10 0 0 0 GAGE OK 45 62 34 69 / 10 10 0 0 PONCA CITY OK 49 61 35 68 / 30 10 0 0 DURANT OK 66 70 42 66 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/17/17
Hazardous weather outlook, Apr 2, 7:05 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT THU APR 2 2015 OKZ004>048-050>052-TXZ083>090-031800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 705 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... A MARGINAL RISK REMAINS ACROSS PORTIONS OF NORTHERN AND EASTERN OKLAHOMA...GENERALLY ALONG AND EAST OF A LINE FROM BLACKWELL... TO STILL WATER. A FRONTAL BOUNDARY IS NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA. AN ISOLATED STORM OR TWO MAY DEVELOP ALONG THIS BOUNDARY THROUGH THE FIRST PART OF TONIGHT. IF A STORM CAN DEVELOP...THE ENVIRONMENT WOULD BE FAVORABLE FOR SUPERCELLULAR STORMS...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. A NARROW WINDOW OF OPPORTUNITY WILL ALSO EXIST NEAR THIS BOUNDARY FOR A BRIEF TORNADO. HOWEVER... CONFIDENCE IS STILL RELATIVELY LOW IN STORM INITIATION. STORMS SHOULD MOVE EASTWARD INTO NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS QUICKLY. THE POTENTIAL FOR SEVERE STORMS WILL WANE LATE TONIGHT...AS A COLD FRONT BRINGS A COOLER MORE STABLE AIRMASS INTO OKLAHOMA. .STRONG WINDS... A STRONG COLD FRONT WILL MOVE ACROSS MUCH OF WESTERN...NORTHERN AND CENTRAL OKLAHOMA BY SUNRISE FRIDAY. STRONG WIND GUSTS TO 45 MPH WILL BE POSSIBLE BEHIND THE FRONT. .FIRE WEATHER... LOW AFTERNOON HUMIDITY IN WESTERN OKLAHOMA AND ADJACENT AREAS OF NORTH TEXAS WILL COMBINE WITH THE VERY WARM TEMPERATURES AND BREEZY WINDS TO ELEVATE FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .STRONG WINDS... STRONG GUSTY WINDS WILL CONTINUE BEHIND A COLD FRONT FRIDAY MORNING...BUT WILL SUBSIDE BY AFTERNOON. .FIRE WEATHER... THE FIRE DANGER WILL REMAIN HIGH TO VERY HIGH FRIDAY INTO EARLY NEXT WEEK...MAINLY IN FAR WESTERN OKLAHOMA WHERE AFTERNOON HUMIDITY VALUES WILL BE LOW...ESPECIALLY SATURDAY...MONDAY AND TUESDAY. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SATURDAY INTO SUNDAY... ESPECIALLY ACROSS SOUTHERN OKLAHOMA. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE BY MONDAY...AND CONTINUE INTO THE LATTER PART OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:24 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more | 24 hr |
Nearby
Wind Advisories in Oklahoma, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.